MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065830077
Medical Device Problem Codes Fitting Problem (2183); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that the vitrectomy cutter had a notch (deformed) and did not fit tip during the vitrectomy surgery.The surgery was completed on same day by replacing the custom pak.The product was contacted with patient, but there was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe was received, with a tip protector, in a plastic bag.The sample was visually inspected and found to be nonconforming with white/clear foreign material on the needle and inside the port.Orange/brown foreign material on the port face and inside the port.No bent or damage/deformed condition was observed on the needle.The probe needle was fit tested for function through a ring gauge and was found non-conforming.The probe did not travel in and out of the ring gauge under its own weight.The foreign material was wiped off of the probe needle and then the probe needle was fit tested again with the ring gauge and was able to travel in and out of the ring gauge under its own weight.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo was reviewed by the manufacturing site.Photo show a label with reported cpak lot number.Reported issue cannot be confirmed from photo.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The complaint evaluation does not confirm reported bent needle condition.The complaint evaluation confirms the probe had a fit issue.The fit issue was due to the foreign material on the needle.The exact source of the foreign material cannot be determined from this evaluation.However, the most likely contributing factor is surgical residue from use and does not point to a manufacturing issue due to the foreign material easily wiping off with alcohol.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time as probe bent condition was not confirmed and product met specification once the foreign material was removed.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24113705
Report Number1644019-2026-00436
Device Sequence Number14925368
Product Code LRO
UDI-Device Identifier00380658300777
UDI-Public(01)00380658300777(17)270630(11)250710(10)17HWJ9
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830077
Device Lot Number17HWJ9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK.
Patient Age62 YR
Patient SexMale